MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. HIGH FLOW INSUFFLATION UNIT; Insufflator, Laparoscopic

SHIRAKAWA OLYMPUS CO., LTD. HIGH FLOW INSUFFLATION UNIT; Insufflator, Laparoscopic
Model Number UHI-3
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 08/11/2011
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that that during the appendectomy procedure using this insufflation unit, the patient had a cardiac arrest.As the anesthesiologist reported that the patient arrested due to excess carbon dioxide (co2) pressure that the equipment delivered to the patient.A pressure value was set and the equipment delivered pressure higher than the set value.Additional information was requested but not available at this time.There were no further reports of patient harm.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.

Brand Name
HIGH FLOW INSUFFLATION UNIT
Common Device Name
Insufflator, Laparoscopic
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
+1(508)207-7661
MDR Report Key50101076
Report Number3002808148-2026-26441
Device Sequence Number18652116
Product Code HIF
UDI-Device Identifier04953170140280
UDI-Public04953170140280
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K014166
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUHI-3
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/21/2026
Supplement Date Received by Manufacturer09/15/2026
Initial Report FDA Received Date07/31/2026
Supplement Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3002808148-12/31/2025-00
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown